MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM REAMING ROD WITH BALL TIP/950MM-STERILE; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM REAMING ROD WITH BALL TIP/950MM-STERILE; REAMER
Model Number 351.706S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that prior to the start of a tibial nail surgery on an unknown date, a reaming rod with ball tip had broke when an operating room staff attempted to put a bend to the end of the rod using a universal chuck with t-handle.The reaming rod was inserted through the cannulation in the universal chuck with t-handle with the ball-tip end protruding approximately 20cm.The chuck was tightened to secure the reaming rod and the tip of the reaming rod was pressed against the or back table to attempt to create a slight bend in the rod.This process is what this customer usually uses to bend the 2.5mm reaming rods.The surgery was completed by using another reaming rod.However, there was no attempt in bending the new reaming rod.Patient outcome is unknown.Concomitant device reported: universal chuck with t-handle (part# 393.10, lot# unknown, quantity# 1).This complaint involves one (1) device.This report is for one (1) 2.5mm reaming rod with ball tip/950mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 351.706s.Synthes lot number: 10l3903.Expiration date: 31jul2028.Manufactured by jabil inc-monument.A dhr file from the time of manufacture could not be reviewed because it is not been scanned into tungsten yet.Jde confirmed that the lot was released for sale in august 2019.Visual inspection: the 2.5mm reaming rod with ball tip/950mm-sterile (p/n 351.706s s/n (b)(4) was received at customer quality, and upon visual inspection, it was observed that a portion of the distal reaming rod with the ball tip was broken off.Both parts were returned for investigation.It is clearly sheared off and thus, the complaint condition is confirmed.Device failure/ defect identified? yes.Dimensional inspection: the shaft ø 2.5 mm of the rod proximal to breakage got measured.Drawing: 2.5mm reaming rod / ball tip flexible reamer system and ria.Diameter: d = ø 2.5 +0 /- 0.05mm.Measured rod diameter = ø 2.48 mm.Conclusion: the measuring result does show conformity.The design, materials and finishing processes were found to be appropriate for the intended use of this device.Document/ specification review: the following drawing(s) was reviewed: 2.5mm reaming rod / ball tip flexible reamer system and ria a review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM REAMING ROD WITH BALL TIP/950MM-STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9335248
Report Number2939274-2019-62264
Device Sequence Number16768641
Product Code HTO
UDI-Device Identifier10886982193858
UDI-Public(01)10886982193858
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number351.706S
Device Catalogue Number351.706S
Device Lot Number10L3903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIVERSAL CHUCK WITH T-HANDLE